Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 274, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 30, 2007, 2:33 PM EDT for Tioga County, Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 2:33 PM EDT (18:33 UTC)
- Expired
- Aug 30, 2007, 3:30 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Tioga County, PA
The radar
The State College radar (KCCX), 112 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 2:35 PM EDT | TSTM WND DMG | 3 Ssw Keeneyville, PA | TREES AND WIRES DOWN OVER SOUTHWEST MIDDLEBURY TWP. |
| Aug 30, 3:01 PM EDT | TSTM WND DMG | 4 W Covington, PA | TREES AND WIRES DOWN ACROSS WESTERN COVINGTON TWP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 301832 SVRCTP PAC117-301930- /O.NEW.KCTP.SV.W.0274.070830T1833Z-070830T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 233 PM EDT THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 330 PM EDT * AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR KEENEYVILLE...OR 8 MILES NORTH OF WELLSBORO...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WELLSBORO AROUND 305 PM EDT... MORRIS AROUND 330 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4167 7710 4160 7735 4190 7744 4196 7726 TIME...MOT...LOC 1833Z 344DEG 10KT 4184 7732 $$ FORECASTER: DEVOIR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 11:39 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 30, 11:39 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1139 AM EDT THU AUG 30 2007 .SYNOPSIS... A WEAK COLD FRONT MOVING THROUGH THE LOWER GREAT LAKES THIS MORNING WILL PUSH TO THE SOUTH AND EAST THROUGH MOST OF PENNSYLVANIA BY NIGHTFALL. COOLER AIR WITH COMFORTABLE HUMIDITY WILL THEN REPLACE OUR CURRENTLY HUMID AIRMASS FOR ALL OF THE UPCOMING LABOR DAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SLIGHTLY BETTER MIXING AHEAD OF APPROACHING DIFFUSE FRONTAL ZONE OVER EASTERN OHIO AND THE EASTERN LAKES HELPED TO MORE EFFICIENTLY MIX OUT THIS MORNINGS FOG AND STRATUS AS COMPARED TO YESTERDAY. LATEST VIS LOOP SHOWS M/S CONDITIONS ACROSS CENTRAL PA WITH SCT CIRROSTRATUS OVERHEAD. MAIN FORECAST PROBLEM REMAINS RAIN CHANCES WITH SHEARING FRONTAL PASSAGE THIS AFTERNOON INTO TONIGHT. A LONE GARDEN VARIETY STORM HAS BEEN TRACKING SOUTHEASTWARD THROUGH THE CANTON AREA THIS MORNING AND MAY REACH PBZ CWA BEFORE 100 PM...HOWEVER THE REMAINDER OF THE FRONTAL BOUNDARY REMAINS DRY. THINK THE PREVIOUSLY POSTED LIKELIES FOR THE NORTH ARE OVERDONE AND HAVE LOWERED TO THE 30-40 PERCENT RANGE THIS AFTERNOON. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM /FRIDAY/... THE SHOWERS AND ANY THUNDERSTORMS LEFT OVER THIS EVENING SHOULD DWINDLE QUICKLY WITH LATE AUGUST SUN SETTING CLOSE TO 730 PM...AND OUR HELPFUL SHORT WAVE EXITING ABOUT THEN AND LEAVING NVA AND SUBSIDENCE IN IT/S WAKE. ANY BRIEF CLEARING TONIGHT...ESPECIALLY IN THE NORTH...WILL MOST LIKELY LEAD TO MORE STRATUS AND FOG ON FRIDAY MORNING. AFTER SUNRISE...WE SHOULD GET THE VERY DRY AIR ALOFT TO MIX DOWN AND BRING A MOSTLY SUNNY AFTERNOON. LEFT IN A LINGERING 30 POP FOR THE SERN COUNTIES FRI MORNING...AS GFS AND RELATED RSM MEMBERS OF THE 21Z SREFS WANT TO SLOW THE FRONT AS IT REACHES MD/DE. THIS SEEMS PLAUSIBLE...BUT DO NOT WANT TO TOTALLY BUY OFF ON THAT JUST YET...AS THE DOME OF HIGH PRESSURE MOVING IN FROM THE UPPER GREAT LAKES IS FAIRLY HEALTHY FOR LATE AUGUST AT 1027-1028MB/HPA. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... A PERIOD OF DRY LATE-SUMMER WEATHER WILL BE IN STORE FOR FRIDAY NIGHT ONWARD. SATURDAY WILL FEATURE CLEAR SKIES WITH TEMPERATURES NEAR NORMAL. DEWPOINTS WILL DROP INTO THE 40S MAKING FOR A PLEASANT WEEKEND. IT SHOULD BE A GOOD WEEKEND TO GET AT THOSE OUTDOOR PROJECTS. DAILY MINIMUM AND MAXIMUM TEMPERATURES THROUGH THE PERIOD ARE FORECAST TO BE WITHIN A FEW DEGREES OF SEASONAL NORMALS. RETURN FLOW AROUND HIGH PRESSURE WILL BEGIN TO FUNNEL MOISTURE NORTH INTO THE LOWER OHIO VALLEY LATER MONDAY. A WEAK COLD FRONT MAY APPROACH PA FROM THE NORTH ON TUESDAY...BUT ANY WIDESPREAD SHOWER ACTIVITY FOR THE CWA SHOULD HOLD OFF UNTIL AFTER THIS FORECAST PERIOD. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... EARLY AM SATELLITE IMAGERY SHOWS FOG/STRATUS BLANKETING THE VALLEYS OF CENTRAL PA. AS OF 11Z...MANY LOCATIONS REPORTING IFR/LIFR ACROSS THE ALLEGHENY MTNS...WHILE HIGHER VISIBILITIES NOTED ACROSS THE FLAT TERRAIN OF THE SUSQ VALLEY. FOG SHOULD LIFT DURING THE NEXT FEW HOURS AS BLYR WARMS. HOWEVER...HAZE WILL LIKELY CONTINUE TO REDUCE VISIBILITIES TO BTWN 5-7SM THRU THE AFTN. A COLD FRONT...CURRENTLY ENTERING NW PA...WILL SLOWLY SLIDE SE ACROSS THE REGION LATER TODAY...TRIGGERING SCATTERED SHRA/TSRA DURING THE AFTN AND EVENING HOURS. BRIEF IFR CONDITIONS POSSIBLE IN A FEW SPOTS DIRECTLY UNDER ANY STORMS...MAINLY FROM THE CENTRAL MTNS EASTWARD. POST FRONTAL STRATOCU WITH CIGS BTWN 1-2KFT...CURRENTLY EVIDENT OVER MICHIGAN...WILL LIKELY OVERSPREAD THE ALLEGHENY HIGHLANDS TONIGHT. DOWNSLOPING NORTHERLY FLOW SHOULD RESULT IN HIGHER CIGS SE OF MTNS...MAINLY BTWN 2-4KFT. SURFACE COLD FRONT MAY GET HUNG UP ACROSS THE LOWER SUSQ EARLY FRIDAY...BUT FOR THE MOST PART REMAINDER OF THE PERIOD WILL FEATURE VFR CONDITIONS AS HIGH PRESSURE BUILDS INTO THE REGION FOR THE WEEKEND. THE ONLY EXCEPTION WILL BE SOME AREAS OF EARLY MORNING VALLEY FOG. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DEVOIR SHORT TERM...DANGELO LONG TERM...DANGELO/GARTNER/TYBURSKI AVIATION...FITZGERALD/RXR
Hazardous weather outlook, Aug 30, 2:57 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 AM EDT THU AUG 30 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-310700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 257 AM EDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
In the hours before
Special weather statement, Aug 30, 2:10 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 PM EDT THU AUG 30 2007 PAZ037-301915- TIOGA- 210 PM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF ADDISON TO 8 MILES WEST OF WELLSBORO...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAINFALL. THESE STORMS WILL BE NEAR LEONARD HARRISON STATE PARK AROUND 215 PM...KEENEYVILLE AROUND 225 PM...WELLSBORO AROUND 230 PM...TIOGA JUNCTION...LAWRENCEVILLE...TIOGA...MORRIS AROUND 245 PM...TIOGA AROUND 250 PM AND MANSFIELD AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. FORECASTER: DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:06 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 54 min |
| Aug 30, 3:16 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 59 min |
| Aug 30, 3:32 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 28 min |
| Aug 30, 3:47 PM EDT | Flash Flood Warning | CTP | Tioga | 3 hr |
| Aug 30, 3:49 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 56 min |
| Aug 30, 4:15 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 60 min |
| Aug 30, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair | 56 min |
| Aug 30, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 37 min |
| Aug 30, 5:18 PM EDT | Tornado Warning | CTP | Blair | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.